Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Deficiency in $ F$-manifolds


Author: William H. Cutler
Journal: Proc. Amer. Math. Soc. 34 (1972), 260-266
MSC: Primary 58B05
DOI: https://doi.org/10.1090/S0002-9939-1972-0298710-5
MathSciNet review: 0298710
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let M be a manifold modelled on a metrizable, locally-convex, topological vector space F such that $ F \cong {F^\omega }$, and let K be a closed subset of M. Then the following are equivalent: (1) K is locally a subset of a collared submanifold of M, (2) each $ x \in K$ has an open neighborhood U and a homeomorphism $ h:U \to {l_2} \times F$ such that $ h(U \cap K) \subset \{ 0\} \times F$, (3) each $ x \in K$ has an open neighborhood U and a homeomorphism $ h:U \to F \times F$ such that $ h(U \cap K) \subset \{ 0\} \times F$, (4) there is a homeomorphism $ h:M \to M \times F$ such that for $ x \in K,h(x) = (x,0)$, (5) K is infinite-deficient (i.e. there is a homeomorphism $ h:M \to M \times {l_2}$ such that $ h(K) \subset M \times \{ 0\} )$, and (6) K is the finite union of sets each having one of the above properties.


References [Enhancements On Off] (What's this?)

  • [1] R. D. Anderson, On topological infinite deficiency, Michigan Math. J. 14 (1967), 365-383. MR 35 #4893. MR 0214041 (35:4893)
  • [2] R. D. Anderson and R. H. Bing, A complete elementary proof that Hilbert space is homeomorphic to the countable infinite product of lines, Bull. Amer. Math. Soc. 74 (1968), 771-792. MR 37 #5847. MR 0230284 (37:5847)
  • [3] T. A. Chapman, Deficiency in infinite-dimensional manifolds, Gen. Topology Appl. 1 (1971), 263-272. MR 0322898 (48:1259)
  • [4] W. H. Cutler, Negligible subsets of infinite-dimensional Fréchet manifolds, Proc. Amer. Math. Soc. 23 (1969), 668-675. MR 40 #2133. MR 0248883 (40:2133)
  • [5] D. W. Henderson, Corrections and extensions of two papers about infinite-dimensional manifolds, Topology (to appear). MR 0293677 (45:2754)
  • [6] V. L. Klee, Jr., Convex bodies and periodic homeomorphisms in Hilbert space, Trans. Amer. Math. Soc. 74 (1953), 10-43. MR 14, 989. MR 0054850 (14:989d)
  • [7] E. A. Michael, Local properties of topological spaces, Duke Math. J. 21 (1954), 163-171. MR 15, 977. MR 0062424 (15:977c)
  • [8] R. Schori, Topological stability for infinite-dimensional manifolds, Compositio Math. 23 (1971), 87-100. MR 0287586 (44:4789)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58B05

Retrieve articles in all journals with MSC: 58B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0298710-5
Keywords: Infinite-dimensional manifold, deficiency, negligibility, variable product
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society